Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 74, NWS Shreveport, LA

May 27, 20165 counties in Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at May 27, 2016, 1:56 PM CDT for 5 counties in Texas; Sabine Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2016, 1:56 PM CDT (18:56 UTC)
Expired
May 27, 2016, 5:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Sabine Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:10 PM CDTFLASH FLOODPineland, TXFLOODING REPORTED OVER HWY 28... 66... FM 2866... HWY 83E OF PINELAND
May 27, 2:45 PM CDTFLASH FLOOD6 S San Augustine, TXFLOODING REPORTED CLEAR BRANCH SIX MILES SOUTH OF SAN AUGUSTINE OFF HWY 96 ON CR 410

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WGUS54 KSHV 271856
FFWSHV
LAC085-TXC005-347-403-405-419-272200-
/O.NEW.KSHV.FF.W.0074.160527T1856Z-160527T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...
  SABINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...

* UNTIL 500 PM CDT

* AT 156 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MILAM...MANY...SAN AUGUSTINE...ZWOLLE...HEMPHILL...PINELAND...
  CONVERSE...BLAND LAKE...ROSEVINE...MACUNE...PATROON...OAK GROVE...
  ZAVALLA...FLORIEN...HUXLEY...NOBLE...FISHER...BROADDUS...
  BELMONT AND SEXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3103 9448 3104 9450 3125 9433 3138 9434
      3150 9421 3180 9402 3184 9357 3178 9356
      3137 9325 3136 9339 3128 9344 3128 9353
      3119 9355 3117 9358 3116 9391

$$

PALMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:00 PM CDT, 56 minutes earlier.

Area forecast discussion, May 27, 1:00 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
100 PM CDT FRI MAY 27 2016

.AVIATION...
Flight conditions and winds will vary greatly today with the
ongoing shower and thunderstorm threat. A line of showers and
thunderstorms currently extends from near KTXK through KSHV to
just west of KLFK...with MVFR and local IFR conditions possible
with these thunderstorms. Otherwise...VFR conditions are
prevailing. This line of showers and thunderstorms will continue
to slowly move east...affecting KELD and KMLU after 20z. A
secondary line of showers and thunderstorms is forming between
KTRL to KCRS to KLHB...and will begin to affect our Texas taf
locations after 20z...with areas of MVFR and IFR conditions
possible. Conditions will improve for the most part after this
secondary line...but MVFR ceilings will likely develop
tonight...with some local MVFR visibilities may develop in mist
near sunrise.

&&

.PREV DISCUSSION... /issued 1206 PM CDT FRI MAY 27 2016/

DISCUSSION...
Made minor changes to the forecast. On going rainfall and cloud
cover has kept temperatures lower than forecasted. Decided to
lower temperatures for today to match current trends. Other than
this, the rest of the forecast looks to be on track. A large area
of showers/tstorms will continue to move across the Four State
Region today. The SVR weather threat for today has been
reduced to Marginal...but will continue to monitor this as we get
into the afternoon/evening hours. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  70  86  69 /  90  60  30  20
MLU  84  69  86  69 /  80  50  50  10
DEQ  77  67  85  68 /  90  50  30  30
TXK  79  69  86  68 /  90  60  30  30
ELD  79  69  85  68 /  90  60  50  10
TYR  80  71  87  70 /  90  50  30  20
GGG  80  71  86  70 /  90  60  30  10
LFK  81  72  88  70 /  90  60  30  10

&&

.SHV Watches/Warnings/Advisories...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

28/20
Hazardous weather outlook, May 27, 7:04 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT FRI MAY 27 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
704 AM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER
THE FOUR STATE REGION AS ABUNDANT MOISTURE FEEDS INTO THE AREA
AND COMBINES WITH DISTURBANCES PASSING OVERHEAD IN ASSOCIATION
WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN ROCKIES
AND INTO THE PLAINS. A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED
TORNADO ACROSS PARTS OF SOUTHEAST OKLAHOMA, EAST AND NORTHEAST
TEXAS...AND A SMALL PART OF SOUTHWEST ARKANSAS. LOCALLY HEAVY
RAINFALL AND DEADLY LIGHTNING WILL BE POSSIBLE AREA WIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN UNSETTLED AND ACTIVE WEATHER PATTERN WILL EXTEND FROM THE LATER
HALF OF THE WEEKEND AND THROUGH THE WEEK AND INTO NEXT WEEKEND AS
ADDITIONAL UPPER LEVEL STORM SYSTEMS AFFECT THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE POSSIBLE LATER TODAY AND
OVERNIGHT.

06

In the hours before

Local storm report, May 27, 10:25 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     NON-TSTM WND DMG NATCHITOCHES            31.76N  93.10W
05/26/2016                   NATCHITOCHES       LA   CO-OP OBSERVER

            WIDE SPREAD TREE DOWNS ALONG WHY 484 AND HWY 495

&&

CORRECTED EVENT

EVENT NUMBER SHV1600568

21
Local storm report, May 27, 10:28 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND DMG NATCHEZ                 31.67N  93.05W
05/26/2016                   NATCHITOCHES       LA   CO-OP OBSERVER

            TREES DOWN OLD RIVER RD SOUTH OF NATCHEZS

&&

EVENT NUMBER SHV1600569

21
Local storm report, May 27, 10:33 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 AM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND DMG NATCHITOCHES            31.76N  93.10W
05/27/2016                   NATCHITOCHES       LA   LAW ENFORCEMENT

            TREES DOWN 2000 BLOCK OF LA HWY 495 IN CLOUTIERVILLE

&&

CORRECTED EVENT

EVENT NUMBER SHV1600566

21
Local storm report, May 27, 11:46 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND DMG NATCHITOCHES            31.76N  93.10W
05/27/2016                   NATCHITOCHES       LA   TRAINED SPOTTER

            BELLAWOOD LA OAK TREE FELL THROUGHA HUSE AT CORNER OF
            SHADY GROVE RD AND DELTON

&&

EVENT NUMBER SHV1600570

21
Special weather statement, May 27, 12:23 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT FRI MAY 27 2016

LAZ017-TXZ153-166-167-271800-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-SHELBY TX-
1223 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH...
NORTHERN SABINE...NORTHEASTERN SAN AUGUSTINE AND SOUTHEASTERN SHELBY
COUNTIES UNTIL 100 PM CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MACUNE...OR 26 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...MANY...SAN AUGUSTINE...ZWOLLE...CONVERSE...ROSEVINE...
MACUNE...PATROON...BLAND LAKE...FLORIEN...HUXLEY...NOBLE...FISHER...
SEXTON...NEGREET...TOLEDO BEND RESERVOIR NORTH...
CHINAQUAPIN AND DENNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3130 9424 3151 9430 3182 9369 3147 9342
TIME...MOT...LOC 1722Z 236DEG 50KT 3141 9418

20
Special weather statement, May 27, 12:34 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT FRI MAY 27 2016

TXZ165>167-271815-
SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
1234 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SABINE...SOUTHEASTERN ANGELINA
AND SOUTHERN SAN AUGUSTINE COUNTIES UNTIL 115 PM CDT...

AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKLAND...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...ZAVALLA...BROADDUS...
DOLAN...SEXTON...YELLOWPINE...BRONSON...FAIRMOUNT...
MCELROY AND CHINAQUAPIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3117 9455 3128 9438 3123 9433 3122 9433
      3123 9432 3127 9434 3130 9431 3132 9432
      3159 9390 3117 9363 3116 9391 3114 9404
      3111 9406 3103 9447
TIME...MOT...LOC 1734Z 236DEG 49KT 3108 9439

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:01 PM CDTSpecial Weather StatementSHVAngelina59 min
May 26, 9:52 PM CDTSpecial Weather StatementSHVSabine, San Augustine38 min
May 26, 10:30 PM CDTSpecial Weather StatementSHVSabine45 min
May 27, 4:41 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
May 27, 11:34 AM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby3 hr
May 27, 12:23 PM CDTSpecial Weather StatementSHVSan Augustine37 min
May 27, 12:34 PM CDTSpecial Weather StatementSHVSabine, San Augustine41 min
May 27, 1:15 PM CDTSevere Thunderstorm WarningSHVSabine45 min
May 27, 1:27 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby5 days
May 27, 1:29 PM CDTRiver Flood WarningSHVGregg4 days
May 27, 1:29 PM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith72 hr
May 27, 1:39 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine51 min
May 27, 1:46 PM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches29 days
May 27, 1:51 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston23 days
May 27, 1:51 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity28 days
May 27, 1:52 PM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler32 days
May 27, 1:52 PM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler8 days
May 27, 2:24 PM CDTSevere Thunderstorm WarningSHVSabine66 min
May 27, 5:35 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, San Augustine40 min
May 26, 7:21 PM CDTSpecial Weather StatementSHVCaldwell39 min
May 26, 7:46 PM CDTSpecial Weather StatementSHVBossier, Caddo44 min
May 26, 8:18 PM CDTAreal Flood AdvisorySHVCaldwell117 min
May 26, 8:46 PM CDTSpecial Weather StatementSHVBossier, Caddo, De Soto44 min
May 26, 11:24 PM CDTSpecial Weather StatementSHVGrant, Natchitoches66 min
May 27, 12:51 AM CDTSpecial Weather StatementSHVGrant, Natchitoches, Sabine54 min
May 27, 2:29 PM CDTSevere Thunderstorm WarningSHVNatchitoches61 min
May 27, 3:05 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn55 min
May 27, 3:35 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more55 min
May 27, 4:32 PM CDTFlash Flood WarningSHVGrant, Natchitoches, Sabine3 hr
May 27, 5:46 PM CDTSpecial Weather StatementSHVCaddo29 min
May 27, 6:40 PM CDTSpecial Weather StatementSHVCaddo50 min

Nearby

Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.